Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 9, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Mar 21, 2007, 6:09 PM CDT for Lancaster County, Seward County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 21, 2007, 6:09 PM CDT (23:09 UTC)
- Expired
- Mar 21, 2007, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Lancaster County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 59 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 21, 6:20 PM CDT | HAIL 1.25 | 3 E Garland, NE | |
| Mar 21, 6:28 PM CDT | HAIL 1.5 | 1 W Malcolm, NE | HAIL LASTED ABOUT 5 MINUTES FROM 623 PM TO 628 PM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 316 J/kg
- Mixed-layer CIN
- -260 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 212309 SVROAX NEC109-159-220000- /O.NEW.KOAX.SV.W.0009.070321T2309Z-070322T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 609 PM CDT WED MAR 21 2007 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LANCASTER COUNTY IN SOUTHEAST NEBRASKA... SEWARD COUNTY IN SOUTHEAST NEBRASKA... * UNTIL 700 PM CDT * AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR GARLAND...OR ABOUT 17 MILES NORTHWEST OF LINCOLN...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF WAVERLY BY 645 PM CDT... THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 379 AND 414. IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4103 9713 4076 9715 4087 9646 4104 9650 $$ CHERMOK
2 follow-up statements
000
WWUS53 KOAX 212324
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
623 PM CDT WED MAR 21 2007
NEC109-159-220000-
/O.CON.KOAX.SV.W.0009.000000T0000Z-070322T0000Z/
LANCASTER NE-SEWARD NE-
623 PM CDT WED MAR 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SEWARD AND LANCASTER COUNTIES...
AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MALCOLM...OR ABOUT 13 MILES NORTHWEST OF
LINCOLN...MOVING EAST AT 30 MPH. ANOTHER POSSIBLE SEVERE
THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF MILFORD...OR ABOUT 25
MILES SOUTHWEST OF LINCOLN. THIS STORM WAS ALSO MOVING EAST AT 30
MPH.
THE SEVERE THUNDERSTORMS WILL BE NEAR...
RAYMOND BY 630 PM CDT...
DAVEY AND 9 MILES NORTH OF LINCOLN BY 640 PM CDT...
WAVERLY BY 655 PM CDT...
LOCATIONS NEAR MILFORD BY 630 PM
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 379 AND 414.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4078 9717 4071 9719 4071 9683 4087 9646
4104 9646 4104 9689
$$000
WWUS53 KOAX 212341
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
639 PM CDT WED MAR 21 2007
NEC109-159-220000-
/O.CON.KOAX.SV.W.0009.000000T0000Z-070322T0000Z/
LANCASTER NE-SEWARD NE-
639 PM CDT WED MAR 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SEWARD AND LANCASTER COUNTIES...
AT 637 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
RAYMOND...OR ABOUT 10 MILES NORTH OF LINCOLN...MOVING EAST AT 35
MPH. THIS STORM DROPPED 1 1/2 INCH HAIL JUST WEST OF MALCOLM AROUND
625 PM.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WAVERLY BY 650 PM CDT...
THE WARNED AREA INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE
MARKERS 388 AND 414.
ANOTHER SEVERE THUNDERSTORM WAS 4 MILES SOUTH OF MILFORD AND IT WAS
ALSO MOVING EAST AT 35 MPH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
THURSDAY MORNING FOR SOUTHWESTERN IOWA.
LAT...LON 4102 9679 4071 9714 4071 9683 4087 9646
4104 9646
$$
CHERMOKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 4:14 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 21, 4:14 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 414 PM CDT WED MAR 21 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY. SHORT TERM CONCERNS WILL FOCUS ON SEVERE WEATHER DEVELOPMENT WITH THE PASSAGE OF THE COLD FRONT TONIGHT. THE 18Z OAX OUNDING REVEALED A CAP TO BE OVERCOME THIS AFTERNOON AND CAPE OF NEARLY 1800 J/KG. THE LATEST SFC ANALYSIS HAD THE WIND SHIFT THROUGH WAYNE AND OFK AND THE AREA OF LOW PRES NR OLU AND YORK. THE AREA OF LOW PRES EXTENDED SOUTHWESTWARD INTO WRN KS WITH THE DRYLINE NEAR HAYES KS. THE POTENTIAL FOR SEVERE STORMS WITH LARGE HAIL DAMAGING WINDS AND ISOLD TORNADOES IS AHEAD OF AND ALONG THE COLD FNT. LATEST SPC MESOSCALE ANALYSIS CONTINUES TO SHOW LOW LCL HTS OF LESS THAN 1000M...CAPES AROUND 2000 J/KM AND BRN SHEAR OF 30M2/S2...HOWEVER BRN SHEAR HAS BEEN INCREASING CLOSE TO 60M2/S2 ACRS SE NEB AND SW IA. RUC/NAM FCST SOUNDINGS SHOW THE WEAKENING CAP LATE WITH AFTERNOON AND EVENING. CONTINUED TO MENTION POTENTIAL FOR DAMAGING WINDS AND HAIL IN PRODUCTS AND ISOLATED TORNADO THREAT IN HWO. WE ARE LACKING A WELL-DEFINED SURFACE CIRCULATION. WITH THE FNT THRU THE NW HAVE DROPPED MENTION OF TSRA THERE AND DROPPED MENTION ACRS THE NW HALF OF THE CWA AFTER MIDNIGHT. NORTH WINDS AND DRIER DEWPOINTS SHOULD ALLOW TEMPS TO DROP BACK INTO THE 30S N AND REMAIN IN THE UPR 40S S. THE SFC FNT PUSHES TO THE S OF THE FCST AREA THU MORNING...HOWEVER THE H85 FNT REMAINS DRAPED ACRS SRN NEB. LEFT CHC FOR TSRA INTO THUR AND THU NIGHT. THE SPLIT FLOW PATTERN CONTINUES AND THE CLOSED LOW OVER BAJA WILL ALLOW THE MILD/MOIST SW FLOW ALOFT TO CONTINUE. A STRONGER WAVE APPROACHES IN THE NRN FLOW FRI/SAT AND THE CLOSED LOW BEGINS TO MOVE INTO THE ROCKIES WITH THE GFS...BUT IS AN OPEN WAVE ON THE ECMWF...THUS CONTINUED TSRA CHANCES INTO THE WEEKEND. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY. THE STORM SYSTEM FROM SAT CONTINUES ACRS NEB SUNDAY AND THIS NEGATIVELY TILTED SYSTEM COULD BRING SEVERE WEATHER WITH IT. THERE IS A BREAK IN THE STORMY WEATHER MON AND EARLY TUES...HOWEVER A STRENGTHENING LOW LEVEL JET AND A COLD FRONTAL PASSAGE MAY PRODUCE SEVERE STORMS TUES/WED. LOOK FOR ABOVE NORMAL TEMPS WITH HIGHS IN THE 60S AND 70S. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && ZAPOTOCNY
Hazardous weather outlook, Mar 21, 5:54 PM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 554 PM CDT WED MAR 21 2007 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-221300- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 554 PM CDT WED MAR 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE LIKELY AND WILL CONTINUE INTO THE EVENING HOURS MAINLY SOUTHEAST OF A LINE FROM AROUND SEWARD TO FREMONT TO MAPLETON. ISOLATED TORNADOES CANNOT BE RULED OUT ESPECIALLY EARLY THIS EVENING. LOCALLY HEAVY RAINFALL WILL ACCOMPANY THE STORMS. THIS FRONT WILL CONTINUE TO PUSH SOUTHEAST ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THURSDAY THROUGH FRIDAY NIGHT. ISOLATED LARGE HAIL COULD BE PRODUCED THURSDAY NIGHT. THE THUNDERSTORMS WOULD BE THE RESULT OF WARM MOIST AIR BEING LIFTED OVER THE SURFACE FRONT IN KANSAS AND MISSOURI. A STRONG STORM SYSTEM WILL MOVE INTO THE PLAINS THIS WEEKEND WITH THUNDERSTORMS POSSIBLE SATURDAY AND SUNDAY. YET ANOTHER STORM SYSTEM WILL MOVE INTO THE PLAINS WEDNESDAY. SEVERE STORMS WILL BE POSSIBLE WITH THESE STORM SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED FOR PARTS OF EASTERN NEBRASKA INTO SOUTHWEST IOWA. ZAPOTOCNY
In the hours before
Local storm report, Mar 21, 5:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
539 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 2 W FREMONT 41.44N 96.53W
03/21/2007 E1.00 INCH DODGE NE PUBLIC
&&
DFOBERTLocal storm report, Mar 21, 5:41 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
541 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 NW WAHOO 41.25N 96.66W
03/21/2007 M0.88 INCH SAUNDERS NE PUBLIC
&&
DFOBERTLocal storm report, Mar 21, 6:08 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
608 PM CDT WED MAR 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM HAIL 1 SW WAHOO 41.21N 96.63W
03/21/2007 M0.88 INCH SAUNDERS NE PUBLIC
&&
DFOBERTThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 45 min |
| Mar 21, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 44 min |
| Mar 21, 5:30 PM CDT | Severe Thunderstorm Warning | OAX | Dodge, Washington | 45 min |
| Mar 21, 5:46 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Saunders | 44 min |
| Mar 21, 6:17 PM CDT | Severe Thunderstorm Warning | OAX | Washington | 28 min |
| Mar 21, 6:21 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 39 min |
| Mar 21, 6:30 PM CDT | Severe Thunderstorm Warning | OAX | Sarpy, Saunders | 45 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.